1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
  1. chillinwill
    THE sister of a Donegal man who died last week has spoken out about the danger of 'legal highs' which she feels contributed to her brother's death.

    On Wednesday evening, 39-year-old Bartley Doran from Dungloe was found dead in his Letterkenny flat.

    Speaking to the Donegal News this weekend, Mr Doran's sister Kathleen said she and her family wanted to help other families by creating awareness of the side effects of the legal drugs. "We have been left with a lot of questions unanswered and we don't want other families to have to go through what we did.

    "People have to know what effects these so-called legal drugs can have on a person, both physically and mentally," she said.

    Kathleen said during the past year, her brother had become addicted to 'party pills', also known as legal highs, which are sold in 'head shops' in Letterkenny and across the county.

    In the wake of her brother's tragic death, Kathleen has now called for head shops to be banned and warned other users of 'legal highs' to be aware of their potentially fatal consequences. She said the party pills he had bought locally in Letterkenny changed him into an 'angry, selfish, secretive and self-absorbed' person.

    Kathleen said that she first became aware that her brother was taking legal highs when he told her that he had taken 'dance pills' a year ago.

    "He told me that he had such a bad reaction to them over time that he started losing the power of his legs and they went purple. He told me he wouldn't take them again.

    "He went on to other party pills and became addicted to them.

    "His appearance changed and he became very thin," she said.

    A post mortem has been carried out to determine the cause of Mr Doran's death, however, Kathleen said his family is convinced that he would still be alive if he had not started taking 'legal highs'.

    "He became completely distant from his own family. No one knows what it was like, he was so incapable of doing anything. He was self-absorbed, very selfish and withdrawn.

    "At the end of the day I don't even think he even knew how badly he was suffering. The real Bartley completely changed, and we didn't know him anymore."

    She added the last time she saw her brother was last Halloween when he was very quiet and secretive and refused to be drawn on what was wrong with him.

    Kathleen said her brother was found dead in his flat by friends on the estate who contacted local Gardai.

    "He was lying face down in the kitchen. Whatever tablets he was taking, they make you so unsteady on your feet and he just fell.

    "The kitchen area was a total mess, and the way he had been living was a shock to us, but it explains why his personality changed so much.

    "The family firmly believes that if he hadn't started taking these he would be alive today. Up until one year ago he was a healthy, balanced man.

    "We are left feeling very saddened and I just wanted to make other young people aware of what these legal highs they are getting in head shops can do to them.

    "Anyone even considering taking these pills must be made aware of the side effects they can have, especially when taken with alcohol.

    "These pills are addictive and a are stepping stone to harder drugs and just as medication does not mix with alcohol, neither do these pills."

    Fr Seamus Meehan, who celebrated Requiem Mass at St Crona's Church, Dungloe on Saturday described Mr Doran as a 'kind, jolly and friendly person'.

    Kathleen said: "Fr Seamus knew Bartley personally as he had been a regular mass goer when he was still living in Dungloe and his faith was very strong and it was a complete shock for him to hear how Bartley had changed.

    "This has been a very sad time for us and we just don't want any other families to have to go through this."

    Following Requiem Mass Mr Doran was laid to rest at Edininfagh Cemetery, Glenties.

    February 15, 2010
    NWIPP
    http://www.nwipp-newspapers.com/dn/free/296596474704761.php

Comments

  1. jwantbeer
    Tragic but you are responsible for your own actions, don't experiment with your life!
  2. weedmylips
    A tragic event - but abusing pills of any kind is going to cause harm. I would be interested to know if they will release the post mortem report on the cause.
  3. cra$h
    Ok, now look at all the people that HAVEN'T died from legal highs. I personally don't trust them, but to each is their own. You can't destroy a whole market because of one dumbass. Going by this logic, McDonalds should be shut down for causing a guy to have a heart attack after eating it every day.
To make a comment simply sign up and become a member!